I'm having to taper completely off of steroids, due to an upcoming surgery. I'm having a discectomy and fusion. The neurosurgeon says that the bone won't grow correctly in the fusion if I'm on prednisone, so I'm tapering off of my maintenance dose of 25 mg/day all the way down to zero. I'm currently at 5 mg. My mood is better than it's been in months, but holy cow, I feel like crap. Pun intended. The crohn's symptoms are back with gusto. I also feel like I have a light case of the flu; all my joints and muscles are just achy enough to keep me from being able to sleep well. I toss and turn non stop trying to find a comfortable position. Even typing is hard, because my fingers and hands are so stiff. I'm generally uncomfortable, I have zero energy, and everything feels stiff and sore. I'm tempted to go ask my GI to test my sed rate just to see what the heck is going on.
I guess the pred was doing a lot more than just keeping the crohn's under control. Such an evil, evil drug.
Just trying to be a "Regular Member".
Entocort 9 mg/day, Prednisone 20 mg/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. Increased Azasan to 150 mg 10/15/08. Discontinued Humira 11/03/08 after extreme fatigue and moderate muscle aches. Started Cimzia 12/4/08. Down to 5 mg/day of Pred now, and will continue to taper until completely off as long as the other meds keep me off the porcelain.
I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.